UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 15

of 'Nonbacterial thrombotic endocarditis'

15
TI
Hypercoagulant states in malignant lymphoma.
AU
Wada H, Sase T, Yamaguchi M
SO
Exp Oncol. 2005 Sep;27(3):179-85.
 
The incidence of severe complications, such as disseminated intravascular coagulation (DIC) in malignant lymphoma, differs between clinical stages and histological types of the disease, but they occur frequently in stage IV or natural killer (NK) cell lymphoma. Patients with stage IV or NK cell lymphoma exhibit abnormal thrombotic and hemostatic states. One of the mechanisms in DIC might involve elevated cytokine expression by lymphoma cells stimulating the expression of tissue factor (TF) in blood cells or surrounding tissue. During chemotherapy for lymphoma, the white blood cell count was significantly reduced at days 1 and 3, but significantly increased at days 7 and 9. At day 7 of chemotherapy, leukocyte TF mRNA levels were significantly increased. Plasma concentrations of granulocyte elastase derived-XDP (GEXDP) levels correlated with D-dimer levels, suggesting that almost all elevated D-dimer is GE-XDP. C-reactive protein (CRP), GE-XDP and D-dimer were significantly elevated in patients with infection, DIC or acute respiratory distress syndrome (ARDS). Analysis of patients with DIC or ARDS revealed that TF mRNA correlated with D-dimer, and GE-XDP correlated with leukocyte count, CRP and D-dimer, suggesting that inflammatory changes due to thrombosis may cause the activation of leukocytes during chemotherapy.
AD
Department of Laboratory Medicine, Mie University School of Medicine, Tsu, Japan. wadahide@clin.medic.mie-u.ac.jp
PMID